Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 24, 2009, 3:35 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2009, 3:35 PM EDT (19:35 UTC)
- Expired
- May 24, 2009, 4:15 PM EDT
- In force
- 40 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 87 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:51 PM EDT | HAIL 0.5 | Sherman, CT | MARBLE TO DIME SIZE HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 241935
SVROKX
CTC001-009-242015-
/O.NEW.KOKX.SV.W.0007.090524T1935Z-090524T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SUN MAY 24 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 415 PM EDT...
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF SHERMAN...
OR 7 MILES NORTH OF PAWLING...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHERMAN BY 355 PM...
6 MILES NORTHWEST OF SOUTHBURY AND 7 MILES NORTH OF NEWTOWN BY 415
PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4165 7349 4164 7349 4151 7344 4152 7339
4148 7334 4151 7333 4152 7317 4155 7317
4156 7315 4154 7308 4134 7326 4149 7354
4167 7352 4167 7350
TIME...MOT...LOC 1934Z 304DEG 23KT 4166 7362
$$
SMITH1 follow-up statement
000
WWUS51 KOKX 242008
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
408 PM EDT SUN MAY 24 2009
CTC001-009-242015-
/O.CON.KOKX.SV.W.0007.000000T0000Z-090524T2015Z/
FAIRFIELD CT-NEW HAVEN CT-
408 PM EDT SUN MAY 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL NEW HAVEN AND FAIRFIELD COUNTIES...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF SHERMAN...OR NEAR NEW MILFORD...MOVING
SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF SOUTHBURY AND 7 MILES NORTH OF NEWTOWN BY 415 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4151 7344 4152 7339 4148 7334 4151 7333
4152 7317 4155 7317 4156 7315 4154 7308
4134 7326 4149 7354 4167 7352 4167 7350
TIME...MOT...LOC 2007Z 304DEG 23KT 4154 7339
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:50 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 24, 1:50 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 150 PM EDT SUN MAY 24 2009 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION LATER TODAY BEFORE BECOMING NEARLY STATIONARY ALONG THE MID-ATLANTIC STATES LATE TONIGHT. HIGH PRESSURE BUILDS INTO EASTERN CANADA ON MONDAY BEFORE MOVING OFFSHORE MONDAY NIGHT. THE FRONT RETURNS BACK NORTH AS A WARM FRONT LATE TUESDAY...THEN A SERIES OF SYSTEMS WILL MOVE ACROSS THE REGION THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... INSTABILITY BUILDING TO THE WEST...WITH SFC BASED CAPES > 1000 J/KG AND LI NEAR -4C. SFC FRONT FOCUSING MECHANISM FOR SCT TO ISO CONVECTION EARLY ON...BUT COVERAGE SHOULD INCREASE UNDER MAX HEATING AND 80 KT JET TO THE NORTH. WILL CONTINUE TO CARRY LIKELY POPS...AS AREAL COVERAGE WILL NOT ENCOMPASS THE ENTIRE CWA...BUT THOSE THAT DO GET STORMS WILL MOST LIKELY GET SOME PRETTY STRONG STORMS. NAM SOUNDING SHOWING INVERTED-V PATTERN WITH SOME DRYING ALOFT. PWATS ARE AROUND 1.5 AS WELL. WITH COLD POOL ALOFT ALSO OVERSPREADING THE AREA...WILL EXPECT A VIL OF THE DAY AROUND 45. WILL CARRY ENHANCED WORDING FOR THUNDERSTORMS...MENTIONING POSSIBILITY OF HEAVY RAIN/GUSTY WINDS AND SMALL HAIL. WOULD NOT BE SURPRISED IF A FEW STORMS WENT SEVERE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... SHOWERS CONTINUE THROUGH THIS EVENING...AND WITH LOSS OF DAYTIME HEATING...THINK THREAT FOR THUNDER WILL END AFTER MIDNIGHT. FRONT SHOULD BE THROUGH THE REGION BY DAYBREAK MON...AND ANY SHOWERS WILL END BY THEN. HIGH PRES BUILDS ACROSS EASTERN CANADA...WITH THE BASE OF THE HIGH NOSING DOWN INTO THE EASTERN THIRD OF THE CWA MON NIGHT. EASTERLY FLOW SETS UP ON TUE...AND ALTHOUGH TEMPS WILL BE SLIGHTLY COOLER MON THAN TODAY...TEMPS WILL BE MUCH COOLER ON TUE WITH HIGHS IN THE UPPER 50S TO LOWER 60S. WITH ONSHORE FLOW...LOW PRES WILL DEVELOP ALONG THE STALLED BOUNDARY SOUTH OF THE AREA. THAT PUSHES NORTH ON TUE...AND THAT FRONT RETURNS BACK NORTH AS A WARM FRONT TUE NIGHT. ANOTHER WAVE THEN LIFTS THROUGH THE REGION ON WED. WILL CARRY HIGH-CHANCE TO LIKELY POPS TUE THROUGH WED. WITH WARM FRONT NORTH OF THE AREA ON WED...AND TEMPS WARMING BACK UP INTO THE 70S...WILL CARRY CHANCE FOR THUNDER AS WELL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MODELS IN FAIRLY GOOD AGREEMENT WITH UNSETTLED WEATHER IN THE FCST FOR THE MID WEEK AS THE UPPER LOW CURRENTLY OVER THE GULF COAST SLOWLY LOOPS THROUGH THE MISSISSIPPI RIVER VALLEY AND THEN SHEARS INTO THE SOUTHERN EDGE OF THE WESTERLIES TOWARDS THE REGION. REGION APPEARS TO GET WARM SECTORED WED NIGHT THROUGH THURS NIGHT AS BROAD LOW PRESSURE SLOWLY APPROACHES FROM THE WEST. SHOWERY/CONVECTIVE PRECIP POSSIBLE DURING THIS TIME WITH DIURNAL ACTIVITY BEING FAVORED. SURFACE LOW CROSSES REGION LATE THURS INTO THURS NIGHT...WITH COLD FRONT PUSHING SOUTH OF THE AREA EARLY FRI...BRINGING A RETURN TO DRY CONDITIONS FRI INTO SAT. SLIGHTLY BELOW SEASONABLE TEMPS WED DUE TO PRECIP...BUT WILL BE DEPENDANT ON HOW QUICKLY THE WARM FRONT PASSES NORTH. SLIGHTLY ABOVE SEASONABLE TEMPS REST OF THE PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... STRATUS HAS BURNED OFF FOR THE MOST PART WITH DAYTIME HEATING. INSTABILITY BUILDING OVER THE WESTERN SECTIONS...AND DO EXPECT SHOWERS AND TSTMS TO DEVELOP ALONG AN APPROACHING COLD FRONT. THESE STORMS WILL AFFECT KSWF FIRST...AND PROPAGATE SOUTHEASTWARD TOWARD NYC METRO TERMINALS AFTER 20Z. WINDS REMAINING SOUTHERLY NEAR THE COAST WITH SOME SEA BREEZE COMPONENT...AND WEST SOUTHWEST AWAY FROM THE COAST. SPEEDS REMAIN AROUND 10 KTS. OTHERWISE...VFR CEILINGS...WITH MVFR POSSIBLE IN ANY TSTMS. STRONGER STORMS COULD RESULT IN BRIEF IFR CONDITIONS...BUT CONFIDENCE NOT HIGH TO INCLUDE IN FORECAST. TIMING FOR CONVECTION 20Z TO 03Z...WITH LINGERING SHOWERS POSSIBLE OVERNIGHT. DO EXPECT VFR TO MVFR CONDITIONS OVERNIGHT...WITH LOCAL IFR IN FOG AS WINDS REMAIN LIGHT/LEFTOVER LOW LEVEL MOISTURE FROM EARLIER CONVECTION. WINDS DO TURN TO THE NORTH AS THE FRONT SLOWLY MOVES THROUGH AND SAGS SOUTH OF THE AREA. CONDITIONS IMPROVE MONDAY WITH SCT CLOUDS. OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY... VFR MON AND MON NIGHT VFR...WITH SUB VFR POSSIBLE LATE AT NIGHT TUE: SUB-VFR AT TIMES WED THROUGH FRI. && .MARINE... PATCHY FOG CONTINUES WITH SOME LINGERING VSBY ISSUES. WINDS AROUND 15 KT...WHICH MAY BUILD SEAS TO AT LEAST 4 FT ON THE OCEAN WATERS. NOT ENOUGH CONFIDENCE ATTM TO GO WITH SCA FOR 5 FT SEAS. IF IT WERE TO OCCUR...DONT THINK IT WOULD BE WIDESPREAD...AND WOULD BE LIMITED TO LATE AFTERNOON/EARLY EVENING. SUB SCA CONDITIONS LIKELY THROUGH MONDAY NIGHT...THEN SEAS BUILD IN RESPONSE TO A TIGHTENING GRADIENT ON TUES/WEDS. DECENT CHANCE OF SCA CONDITIONS DURING THIS PERIOD...MAINLY ON THE OCEAN WATERS. && .HYDROLOGY... WIDESPREAD QPF VALUES WILL RANGE FROM 1/3 TO 1/2 INCH THROUGH TONIGHT...BUT WILL EXPECT LOCALLY HEAVIER RAIN IN CONVECTION. SOME AREAS COULD PICK UP OVER AN INCH OF QPF...POSSIBLY RESULTING IN LOCALIZED URBAN AND POOR DRAINAGE ISSUES. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS/PW SHORT TERM...MPS LONG TERM... AVIATION...PW MARINE...JC/PW HYDROLOGY...MPS
Hazardous weather outlook, May 24, 12:05 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1205 PM EDT SUN MAY 24 2009 CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-251000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 1205 PM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE POSSIBLE THREATS FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-NYZ079-081-251000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1205 PM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING WITH STRONG GUSTY WINDS AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-353-355-251000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1205 PM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY EVENING. WINDS GUSTS OVER 35 KT AND LARGE HAIL ARE THE POSSIBLE THREATS FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-251000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1205 PM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING WITH GUSTY WINDS UP TO 35 KT AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 24, 2:50 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 250 PM EDT SUN MAY 24 2009 NYZ067-241945- ORANGE- 250 PM EDT SUN MAY 24 2009 ...STRONG THUNDERSTORM WILL IMPACT SOUTHERN ORANGE COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIONVILLE...OR 9 MILES WEST OF WARWICK... AND MOVING EAST AT 20 MPH. PEOPLE IN SOUTHERN ORANGE COUNTY...INCLUDING UNIONVILLE...WARWICK AND GREENWOOD LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...HEAVY RAIN...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
Special weather statement, May 24, 3:11 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 311 PM EDT SUN MAY 24 2009 CTZ009-NYZ069>071-242015- NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 311 PM EDT SUN MAY 24 2009 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...ROCKLAND AND WESTCHESTER COUNTIES... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UPPER NYACK...OR NEAR OSSINING...AND MOVING SOUTHEAST AT 20 MPH. PEOPLE IN FAIRFIELD...ROCKLAND AND WESTCHESTER COUNTIES...INCLUDING HAVERSTRAW...NEW CITY...UPPER NYACK...NYACK...OSSINING...NORTH TARRYTOWN...TARRYTOWN...HAWTHORNE...WHITE PLAINS AND HARRISON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:04 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 86 min |
| May 24, 7:52 AM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 40 min |
| May 24, 4:20 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 40 min |
| May 24, 4:51 PM EDT | Tornado Warning | OKX | Naugatuck Valley Planning Region | 24 min |
| May 24, 5:03 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 42 min |
| May 24, 5:39 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 51 min |
| May 24, 6:05 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 25 min |
| May 24, 6:16 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 44 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.